Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2003, 8:05 PM CDT for Blaine County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2003, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 15, 2003, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WUUS53 KLBF 160105 SVRLBF NEC009-160130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 804 PM CDT TUE APR 15 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 830 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 7 MILES NORTH OF DUNNING...OR ABOUT 13 MILES WEST OF BREWSTER...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARM AND RANGELANDS OF WESTERN BLAINE COUNTY NORTH OF HIGHWAY 2 IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4179 10024 4179 9974 4204 9974 4206 10020 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:57 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 15, 2:57 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT TUE APR 15 2003 ...CONVECTION TODAY...WINDS TOMORROW...THEN WEEKEND SYSTEM MAIN CHALLENGES... UPPR PATTERN VERY CHAOTIC THIS AM WITH H5 FLOW ALMOST DUE SOUTH TO NORTH. ARCTIC VORTEX CENTERED OVR HUDSON BAY WITH DEEP CUTOFF LOW DIGGING INTO THE SWRN CONUS. WV IMAGERY AT 18Z INDICATING VORTEX OVER SWRN UT WITH LEAD SHORTWAVE ENTERING ERN COLORADO. AS EVIDENCED BY VIS PICS AT 18Z...CU ALREADY FIRING IN SERN CO/SWRN KS. SFC ANALYSIS AT 18Z INDICATING SFC LOW OVR NERN COLORADO WITH WARM FRONT EXTENDING FROM OGA TO ANW. DRYLINE EXTENDS FROM JUST E OF BBW TO HAYS KANSAS AND POINTS SWD. 18Z SOUNDING FARILY UNIMPRESSIVE WITH FORECASTING DILEMMAS HIGHLIGHTED WITH CONVECTION TONIGHT...WIND EVENT TOMORROW...THEN NEXT SYSTEM FRIDAY INTO SATURDAY. .TONIGHT THROUGH WEDNESDAY NIGHT...CAP IN PLACE ATTM WILL BEGIN TO ERODE QUICKLY BY 00Z AS UPPR WAVE PULLS OUT OF SRN CO. SHOULD SEE CONVECTION FIRE INITIALLY ALONG THE DRY LINE WITH ADDTL THREAT ALONG WARM FRONT. MAIN CONCERN FOR SEVERE THREAT IN THE FA WILL BE LARGE HAIL WITH AN OUTSIDE CHANCE FOR A TORNADO ALONG THE WARM FRONT. HELICITIES ARE DECENT IN THE VICINITY OF THIS FEATURE BUT NOT OVERLY IMPRESSIVE. BEST SHOT FOR PERSISTENT PCPN IS IN THE CARDS FOR OVERNIGHT AND TOMORROW AS STRONG DEFORMATION ZONE ORIENTS ITSELF ACROSS THE FA ON THE BACK SIDE OF EXITING UPPR LOW. MOISTURE WILL BE PLENTIFUL AHEAD OF THE UPPR LOW AND SHOULD HAVE NO PROBLEM WRAPPING AROUND THE DEEPENING SYSTEM. WILL CONTINUE LIKELY THREAT FOR PRECIP TOMORROW WITH ALL LIQUID IN THE FCST. AIR COLD ENOUGH FOR SNOW SHOULD BE ABSENT AS UPPR LOW NOT IN PHASE WITH ARCTIC VORTEX OVR ERN CANADA. OTHER CONCERN OTHER THAN PRECIP WILL BE STRONG WINDS LATE TONIGHT AND TOMORROW. NRLY H85 WIND FIELD INCREASES QUICKLY AFTER MIDNIGHT TO 40+ KTS BY 12Z WED AM. STRONGEST CAA AS WELL AS LARGEST PRESSURE RISES EVIDENT ACROSS THE SRN FA FROM 15Z-21Z...SO THINK THIS WILL BE THE BEST SPOT FOR WIND ADVISORY. WILL FORGO HIGH WIND WARNING RIGHT NOW AS FA SHOULD BE UNDER THICK CLOUD CANOPY DURING PERIOD OF HIGHEST H85 WINDS. AS FOR TIMING...WILL START ADVZY IN SW AND W LATE TONIGHT...EXTENDING THIS INTO THE CENTRAL COUNTIES DURING THE DAY WEDS. WILL INCLUDE ALL LOCATIONS S OF A LINE FROM GARDEN COUNTY TO WHEELER COUNTY. WINDS AND CLOUDINESS DIMINISH SUBSTANTIALLY BY EVENING AS WEAK RIDGING/WAA PATTERN COMMENCES OVERNIGHT. .THURSDAY AND FRIDAY...NICE DAY ON TAP THURSDAY WITH FA BETWEEN SYSTEMS. H85 TEMPS FAIRLY WARM IN THE SOUTH AND WEST. COOLER TEMPS IN THE NERN ZONES WILL NECESSITATE MENTION OF MID 50S. NEXT WAVE ARRIVES THURSDAY NIGHT WITH PRECIP THREAT BEGINNING IN THE WEST LATE. AVN AND ETA SHOW DECENT AGREEMENT WITH TIMING OF SHORTWAVES ARRIVAL WITH TODAYS RUNS SO CONFIDENCE IN PRECIP BETTER THURSDAY NIGHT INTO FRIDAY. WITH THIS IN MIND POPS INCREASED ON FRIDAY. .DAYS 4 THROUGH 7...ON SATURDAY...BEST DYNAMICS ASSOCIATED WITH UPPR TROF CLEAR FA EARLY. THIS WILL BE WELL AHEAD OF COLDEST AIR (PER H85-H7 THICKNESS VALS)...SO SNOW THREAT IS THERE...BUT AT THE SAME TIME...IT SHOULD BE MINIMAL. WILL CONTINUE RAIN/SNOW MIX INTO THE AFTN EARLY FOR THE NWRN ZONES WITH ALL LIQUID LATE AFTN. WILL MENTION RAIN SNOW MIX ON SAT NIGHT THROUGH MID MORNING ON SUNDAY WITH CONTINUED COLD AIR IN PLACE AND WEAK DYNAMICS. GIVEN FASTER MRF SOLN...PULLING POPS ON SUNDAY AFTN WOULD BE WARRANTED...HOWEVER THINK MRF IS STILL A TAD TOO FAST...SIMILAR TO END PDS OF GFS/AVN YSTRDY. WITH THIS IN MIND...A COMPROMISE WITH THE ECMWF WILL BE UTILIZED WITH POPS PULLED ON SUN NIGHT. MONDAY AND TUESDAY LOOK WARM AND TRANQUIL AHEAD OF NEXT APPG SYSTEM ON WEDNESDAY. COORDINATED WITH CYS..GID AND GLD .LBF...WIND ADVISORY OVERNIGHT AND WEDNESDAY ZONES NEZ22>025-035>037-056>059-069-071 WIND ADVISORY WEDNESDAY ONLY ZONES NEZ026>029-NEZ038 CLB
Hazardous weather outlook, Apr 15, 10:13 AM CDT, 9 hours 52 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-152045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1013 AM CDT TUE APR 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORM DEVELOPMENT OVER THE OUTLOOK AREA LATE THIS AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT...A NEARLY STATIONARY FRONT OVER NORTHERN NEBRASKA WHICH IS EXPECTED TO SAG SOUTH OVERNIGHT. THE AREA OF GREATEST CONCERN WILL BE EAST OF A LINE FROM IMPERIAL NORTH TO HYANNIS AND THEN NORTHEAST TO VALENTINE. SEVERE THUNDERSTORMS PRODUCING LARGE HAIL WILL BE THE PRIMARY THREAT. AN ISOLATED TORNADO COULD DEVELOP ALONG THE STATIONARY FRONT DRAPED OVER NORTHERN NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS TO 45 MPH ARE EXPECTED OVER THE ENTIRE OUTLOOK AREA. WINDS WILL REMAIN STRONG THROUGH WEDNESDAY EVENING. THE AREA WILL BE MONITORED FOR A POSSIBLE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND TONIGHT. STORM SPOTTERS SHOULD BE ALERT AND READY FOR ACTIVATION. POWER
In the hours before
Local storm report, Apr 15, 6:30 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0630 PM CDT TUE APR 15 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 18 SW STOCKVILLE NE 1.00 IN HAIL
04/15/03 FRONTIER
TLKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 53 min |
| Apr 15, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 54 min |
| Apr 15, 9:18 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.